Ask a Texas Heart Institute Doctor
Informed patients make better patients.
How do I know when my SVT is/becomes dangerous?
I have SVT [supraventricular tachycardia] and take metoprolol 100mg daily. I continue to have heart flip flops and I have major anxiety over this. I also went in for EP study several years ago and they didn't find anything to ablate. So I am now stuck at what to do to get this to stop. Is there anything else I can be doing to stop this problem? How do I know when this is dangerous?
submitted by Diana from Sherman, Texas on 6/28/2013
by Texas Heart Institute cardiologist, Abdi Rasekh, MD
From your description it seems that you have ectopic beats. These beats are usually not life-threatening or dangerous. Further evaluation of these extra beats requires a 30-day event monitor. Furthermore, it would be helpful to have an echocardiogram to make sure your heart pumping function is normal. If you are very symptomatic and these beats are frequent, then medical therapy may control your symptoms. You may be a candidate for ablation depending on what the 30 day event monitor shows.
See also on this site:
Has your question or a similar one already been answered?
Search all the Heart Doctor questions and answers.
To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.
Updated July 2013